Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 199, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2008, 3:25 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 6, 2008, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:55 PM EDT | TSTM WND DMG | Easthampton, MA | 5 DIFFERENT LOCATIONS WITH TREES DOWN. |
| Aug 6, 3:55 PM EDT | TSTM WND DMG | Westhampton, MA | TREES DOWN ON WIRES ON CHESTERFIELD ROAD |
| Aug 6, 4:07 PM EDT | TSTM WND DMG | Easthampton, MA | TREES DOWN ON WARD AVE. |
| Aug 6, 4:08 PM EDT | TSTM WND DMG | Easthampton, MA | TREE DOWN ON HOUSE ON WARD AVE. |
| Aug 6, 4:20 PM EDT | TSTM WND DMG | Easthampton, MA | TREES DOWN ON RTE 66. |
| Aug 6, 4:20 PM EDT | TSTM WND DMG | Holyoke, MA | TREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD |
| Aug 6, 4:21 PM EDT | TSTM WND DMG | Holyoke, MA | TREES DOWN ON SOUTH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 061925 SVRBOX MAC011-013-015-062015- /O.NEW.KBOX.SV.W.0199.080806T1925Z-080806T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EDT WED AUG 6 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF NORTHAMPTON... * UNTIL 415 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GOSHEN...OR 12 MILES NORTHWEST OF NORTHAMPTON...AND MOVING SOUTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM SHOULD BE NEAR... GOSHEN AND CHESTERFIELD BY 330 PM EDT... WILLIAMSBURG BY 350 PM EDT... WESTHAMPTON BY 400 PM EDT... NORTHAMPTON AND HATFIELD BY 405 PM EDT... HADLEY BY 410 PM EDT... EASTHAMPTON BY 415 PM EDT... LAT...LON 4248 7300 4258 7281 4226 7244 4212 7272 TIME...MOT...LOC 1925Z 316DEG 16KT 4246 7283 $$ BELK
1 follow-up statement
000
WWUS51 KBOX 061959
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT WED AUG 6 2008
MAC011-062009-
/O.CAN.KBOX.SV.W.0199.000000T0000Z-080806T2015Z/
FRANKLIN MA-
359 PM EDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
THE STORM HAS MOVED SOUTH OF FRANKLIN COUNTY.
LAT...LON 4239 7260 4223 7250 4214 7267 4214 7268
4212 7271 4212 7272 4213 7273 4228 7283
TIME...MOT...LOC 1959Z 332DEG 31KT 4224 7267
$$
MAC013-015-062015-
/O.CON.KBOX.SV.W.0199.000000T0000Z-080806T2015Z/
HAMPSHIRE MA-HAMPDEN MA-
359 PM EDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR EASTHAMPTON...OR NEAR NORTHAMPTON...
MOVING SOUTHEAST AT 36 MPH.
THE SEVERE THUNDERSTORM SHOULD BE NEAR...
HOLYOKE BY 405 PM EDT...
LAT...LON 4239 7260 4223 7250 4214 7267 4214 7268
4212 7271 4212 7272 4213 7273 4228 7283
TIME...MOT...LOC 1959Z 332DEG 31KT 4224 7267
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:48 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 10:48 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1048 AM EDT WED AUG 6 2008 .SYNOPSIS... A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND A FEW THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WE DROPPED FLOOD WATCH AS WIDESPREAD HEAVIER SHOWERS ARE PULLING EAST. HEAVIEST RAIN NOW IN 2 AREAS...ONE MOVING ACROSS SOUTHERN AND CENTRAL NH AND SECOND AREA SOUTH OF THE COAST. IN BETWEEN...RADAR INDICATING MAINLY SCT SHOWERS ACROSS CENTRAL AND EASTERN NEW ENG. THROUGH EARLY AFTERNOON...MAIN FOCUS FOR SHOWERS WILL BE ACROSS EASTERN NEW ENGLAND. HOWEVER...WE WILL HAVE TO WATCH FOR POTENTIAL CONVECTION DEVELOPING THIS AFTERNOON ACROSS SW ZONES. SOME SUNSHINE STARTING TO BREAK OUT OVER SW CT AND CROSS SECTIONS SUGGEST BEST CHANCE FOR SUNSHINE WILL BE OVER OUR SW ZONES. NAM/GFS INDICATE CAPES UP TO 1000 J/KG ACROSS W ZONES SO WE CONTINUED CHC TSTMS IN THIS REGION...BUT DROPPED THUNDER EASTERN NEW ENGLAND WHERE IT SHOULD REMAIN MORE STABLE. THERE IS PRETTY GOOD SHEAR IN THE 0-6KM LAYER SO IF WE CAN GENERATE ENOUGH INSTABILITY...A FEW STORMS COULD APPROACH SEVERE THRESHOLDS. THIS WILL BE DEPENDENT ON SUNSHINE. IF NO SUNSHINE OR LIMITED SUN...THEN NO SVR. NO CHANGES TO TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... TONIGHT...CIG SETTLES TO NEAR THE SFC AS ANY WIND DIMINISHES AND IT CLEARS ALOFT. LOOKS LIKE DENSE FOG TO ME UNLESS SOMEHOW WE END UP WITH WDSPRD CIGS NR 1000 FT. ANY LINGERING LEFTOVER PCPN AFTER 00Z IS SEEN AS MINOR....MAYBE DRIZZLE? 00Z/6 GFS MAVMOSGUIDE TEMPS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE PREVIOUS FORECAST. STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY. TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... TODAY...MVFR/IFR CIGS WEST SPREAD TO THE COAST LATER THIS MORNING OR MIDDAY WITH THE RAIN TOP DOWN SATURATING. CONDS MAY IMPROVE MID AFTN BUT MODEL MOS GUIDANCE SEEMS FAR TOO OPTIMISTIC TO ME ON CIGS/VSBY LATE THIS AFTN. ISOLATED THUNDER ESPECIALLY THIS MORNING CT RVR VALLEY. TONIGHT...VARIABLE IN NATURE BUT BASICALLY IFR SHOULD BE WDPSRD. THAT INCLUDES LIFR POTENTIAL IN DENSE FOG AS IT CLEARS ALOFT AND ANY DAYTIME WIND DIMINISHES THIS EVENING. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE TIMES. && .MARINE... LOW PROB OF SCA CONDS LATE THIS AFTN SE EDGE OF OUR COASTAL WATERS DUE TO SE INFLOW. ATTM NO HEADLINE. LATE TONIGHT WINDS AND SEAS DIMINISH. OUTLOOK...THURSDAY THROUGH SUNDAY... RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/EKSTER NEAR TERM...KJC SHORT TERM...DRAG LONG TERM...EKSTER AVIATION...DRAG/EKSTER MARINE...DRAG/EKSTER
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT WED AUG 6 2008 CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008- 070800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING RELATED EVENTS. ANZ230>237-250-254-255-070800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM. AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL BE THE MAIN RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ004-008>012-070800- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 356 AM EDT WED AUG 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING OR LIGHTNING STRIKES.
In the hours before
Special weather statement, Aug 6, 11:14 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1114 AM EDT WED AUG 6 2008 NHZ011-015-061615- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1114 AM EDT WED AUG 6 2008 AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 18 MILES NORTH OF ALSTEAD TO 32 MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF CLAREMONT TO 2 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 26 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...ALSTEAD BY NOON EDT...WALPOLE BY 1210 PM EDT...AND MARLOW AND SURRY BY 1220 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Special weather statement, Aug 6, 11:52 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1152 AM EDT WED AUG 6 2008 NHZ011-015-061645- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1152 AM EDT WED AUG 6 2008 AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MARLOW TO 9 MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CLAREMONT TO 10 MILES SOUTHWEST OF BELLOWS FALLS... MOVING SOUTHEAST AT 22 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...WALPOLE BY NOON EDT... WESTMORELAND AND SURRY BY 1210 PM EDT...MARLOW AND GILSUM BY 1220 PM EDT...SULLIVAN...STODDARD AND KEENE BY 1230 PM EDT...AND HILLSBOROUGH AND SWANZEY BY 1240 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Special weather statement, Aug 6, 1:09 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 109 PM EDT WED AUG 6 2008 MAZ003>007-026-NHZ011-012-015-061815- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX MA-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 109 PM EDT WED AUG 6 2008 AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM GOFFSTOWN TO 3 MILES NORTH OF SHARON TO 2 MILES EAST OF RICHMOND...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MANCHESTER TO 8 MILES NORTHEAST OF JAFFREY TO 12 MILES SOUTHWEST OF JAFFREY...MOVING SOUTHEAST AT 29 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...MANCHESTER...WILTON...TEMPLE AND RINDGE BY 120 PM EDT...NEW IPSWICH...MERRIMACK...MASON AND GREENVILLE BY 130 PM EDT...AND LITCHFIELD AND HOLLIS BY 140 PM EDT. BELK
Special weather statement, Aug 6, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 257 PM EDT WED AUG 6 2008 MAZ008>011-062000- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 257 PM EDT WED AUG 6 2008 AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WESTHAMPTON...OR ABOUT 7 MILES WEST OF NORTHAMPTON...MOVING SOUTHEAST AT 9 MPH. THIS THUNDERSTORM SHOULD BE NEAR...6 MILES SOUTHWEST OF NORTHAMPTON BY 310 PM EDT...MONTGOMERY AND 7 MILES NORTHEAST OF RUSSELL BY 320 PM EDT...SOUTHAMPTON AND EASTHAMPTON BY 330 PM EDT...HOLYOKE AND 6 MILES NORTHEAST OF WESTFIELD BY 350 PM EDT...AND WEST SPRINGFIELD AND CHICOPEE BY 400 PM EDT. BELK
Special weather statement, Aug 6, 3:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT WED AUG 6 2008 MAZ002-003-008>011-061945- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 307 PM EDT WED AUG 6 2008 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OR SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF ROWE TO 3 MILES NORTHWEST OF EAST WINDSOR...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF NORTH ADAMS TO 12 MILES EAST OF PITTSFIELD...MOVING SOUTHEAST AT 31 MPH. THESE THUNDERSTORMS SHOULD BE NEAR... BUCKLAND AND WORTHINGTON BY 320 PM EDT... SHELBURNE AND GOSHEN BY 330 PM EDT... DEERFIELD AND WILLIAMSBURG BY 340 PM EDT... AND WHATELY AND SUNDERLAND BY 350 PM EDT. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:42 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 5, 9:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 115 min |
| Aug 5, 11:18 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Aug 6, 4:11 AM EDT | Flood Watch | BOX | Hampden, Hampshire, Worcester | 6 hr |
| Aug 6, 1:05 PM EDT | Special Marine Warning | BOX | 55 min | |
| Aug 6, 1:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 54 min |
| Aug 6, 4:42 PM EDT | Areal Flood Advisory | BOX | Hampden | 93 min |
| Aug 6, 7:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 25 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.